MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Following a successful procedure, difficulty was noted when withdrawing the introducer.The tip of the introducer was then noted to partially separate when removing the introducer from the patient.A small incision was made at the access site and the physician was able to retrieve the introducer tip with a hemostat so the introducer could be removed from the patient without the tip fully detaching.There were no adverse consequences to the patient outside of an extra suture needed at the access site.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One 8f swartz braided introducer sheath was received for evaluation.The soft gray tip and sheath tubing had been fractured into pieces and the tip marker was detached; the distal tip material and tip marker were not returned.Inspection of the device identified degradation of shaft material.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the degradation remains unknown.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11820511
Report Number3005334138-2021-00317
Device Sequence Number19770147
Product Code DYB
UDI-Device Identifier05414734205658
UDI-Public(01)05414734205658(10)6920183(17)220228
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number407441
Device Catalogue Number407441
Device Lot Number6920183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;